# SDR 2010FA0001154

- Difficulty date: October 19, 2010
- Submitted: November 5, 2010
- Operation: General aviation
- Aircraft: N808HC
- Make and model: Cessna 182L
- Aircraft serial: 18259299
- Engine: Cont O470R
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: SA640518
- Condition: Cracked
- Location: Nr 5 Cylinder
- Part time: 780 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ACFT WAS IN CRUISE FLIGHT AND EXPERIENCED AN ENGINE FAILURE.  THE CASE WAS CRACKED ABOVE THE NR5 CYLINDER AND INSP THROUGH THE OIL FILLER TUBE REVEALED TNE NR5 PISTON WAS COMPLETELY DESTROYED.  THIS ENGINE WAS O/H 17 YEARS AGO.  INSP REVEALED THE ACFT IS CURRENTLY BURNING 100LL, HOWEVER THE ACFT DOES HAVE AN AUTO FUEL STC.  PROBABLE CONTRIBUTING CAUSES FOR THE FAILURE IS THE AGE OF THE PART COMBINED WITH AN UNKNOWN AMOUNT OF TIME AND CONDITIONS OPERATING ON AUTO FUEL.  COMPLIANCE WITH THE MFG RECOMMENDED O/H TIME AND PROCEDURES COULD HELP PREVENT THIS TYPE OF FAILURE.  BURNING ONLY THE MFG RECOMMENDED FUEL COULD ALSO HELP PREVENT THIS TYPE OF FAILURE.
